Analyse fonctionnelle
Espaces métriques linéairement rigides
[Linearly rigid metric spaces]
Comptes Rendus. Mathématique, Volume 344 (2007) no. 4, pp. 235-240.

It is a well-known fact that any metric space admits an isometric embedding into a Banach space (Kantorovitch–Monge embedding); here, we introduce and study the class of metric spaces which admit a unique (up to isometry) linearly dense embedding into a Banach space. We call these spaces linearly rigid. The first example of such a space was obtained by R. Holmes, who proved that the Urysohn space is linearly rigid. We provide a necessary and sufficient condition for a space to be linearly rigid. Then we discuss some corollaries, including new examples of linearly rigid metric spaces.

Il est bien connu que tout espace métrique admet un plongement isométrique dans un espace de Banach. Nous étudions ici les espaces métriques X admettant un unique (à isométrie près) plongement isométrique dans un espace de Banach tel que l'enveloppe linéaire de l'image de X soit dense. Nous disons que ces espaces métriques sont linéairement rigides ; le premier example d'un tel espace a été fourni par R. Holmes (1992), qui a démontré que l'espace d'Urysohn est linéairement rigide. Nous fournissons une condition nécessaire et suffisante pour qu'un espace soit linéairement rigide, et obtenons ainsi d'autres exemples d'espaces ayant cette propriété.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2006.12.015
Melleray, Julien 1; Petrov, Fedor 2; Vershik, Anatoly 2

1 University of Illinois at Urbana-Champaign, 1409 W. Green Street, 273 Altgeld Hall, 61801 Urbana, IL, États-Unis
2 St. Petersburg Department of Steklov Institute of Mathematics, 27, Fontanka, St. Petersburg 191023, Russie
@article{CRMATH_2007__344_4_235_0,
     author = {Melleray, Julien and Petrov, Fedor and Vershik, Anatoly},
     title = {Espaces m\'etriques lin\'eairement rigides},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {235--240},
     publisher = {Elsevier},
     volume = {344},
     number = {4},
     year = {2007},
     doi = {10.1016/j.crma.2006.12.015},
     language = {fr},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2006.12.015/}
}
TY  - JOUR
AU  - Melleray, Julien
AU  - Petrov, Fedor
AU  - Vershik, Anatoly
TI  - Espaces métriques linéairement rigides
JO  - Comptes Rendus. Mathématique
PY  - 2007
SP  - 235
EP  - 240
VL  - 344
IS  - 4
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2006.12.015/
DO  - 10.1016/j.crma.2006.12.015
LA  - fr
ID  - CRMATH_2007__344_4_235_0
ER  - 
%0 Journal Article
%A Melleray, Julien
%A Petrov, Fedor
%A Vershik, Anatoly
%T Espaces métriques linéairement rigides
%J Comptes Rendus. Mathématique
%D 2007
%P 235-240
%V 344
%N 4
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2006.12.015/
%R 10.1016/j.crma.2006.12.015
%G fr
%F CRMATH_2007__344_4_235_0
Melleray, Julien; Petrov, Fedor; Vershik, Anatoly. Espaces métriques linéairement rigides. Comptes Rendus. Mathématique, Volume 344 (2007) no. 4, pp. 235-240. doi : 10.1016/j.crma.2006.12.015. http://www.numdam.org/articles/10.1016/j.crma.2006.12.015/

[1] Avis, D. On the extreme rays of the metric cone, Canad. J. Math., Volume 32 (1980) no. 1, pp. 126-144

[2] Godefroy, G.; Kalton, N. Lipschitz-free Banach spaces, Studia Math., Volume 159 (2003) no. 1, pp. 121-141

[3] Gurariy, V.I. Spaces of universal placement, isotropic spaces and a problem of Mazur on rotations of Banach spaces, Sibirsk. Mat. Zh., Volume 7 (1966), pp. 1002-1013

[4] Holmes, R. The universal separable metric space of Urysohn and isometric embeddings thereof in Banach spaces, Fund. Math., Volume 140 (1992) no. 3, pp. 199-223

[5] Kantorovich, L.V. On the translocation of masses, Dokl. Akad. Nauk SSSR, Volume 37 (1942) no. 7–8, pp. 227-229

[6] Kantorovich, L.V.; Rubinshtein, G.Sh. On a space of totally additive functions, Vestn. Leningr. Univ., Volume 13 (1958) no. 7, pp. 52-59

[7] Urysohn, P.S. Sur un espace metrique universel, Bull. Sci. Math., Volume 51 (1927), pp. 1-28

[8] Vershik, A.M. Random metric spaces and universality, Russian Math. Surveys, Volume 59 (2004) no. 2, pp. 259-295

Cited by Sources: